MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age: patient was noted to be in her 70s.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular treatment of the right popliteal artery, an advance 14 lp low profile balloon catheter ruptured.Approach was gained from the right common femoral artery to treat the severely calcified lesion in the right popliteal artery.An unknown short sheath was inserted via antegrade approach, and the lesion was dilated with the device after advancing a 0.014" wire guide through the lesion.During inflation, the balloon ruptured longitudinally.The balloon was removed, and another balloon was used to complete the procedure.There have been no adverse effects to the patient reported.Additional information regarding event details has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 27mar2020.The lesion was 99% occluded.The device was inflated, using an unknown inflation device, one time to sixteen atmospheres for ten seconds.The balloon was removed by itself.The patient was "in her 70's".
 
Additional Manufacturer Narrative
Additional information: d10, h3.The device will not be returned to cook for investigation.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during an endovascular treatment of the right popliteal artery, an advance 14 lp low profile balloon catheter ruptured.Approach was gained from the right common femoral artery to treat the severely calcified lesion in the right popliteal artery.An unknown short sheath was inserted via antegrade approach, and the lesion was dilated with the device after advancing a 0.014" wire guide through the lesion.During inflation, the balloon ruptured longitudinally.The balloon was removed, and another balloon was used to complete the procedure.There have been no adverse effects to the patient reported.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device which warns ¿do not exceed rated burst pressure.1 rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures¿do not use a power injector for balloon inflation.Rupture may occur.¿ the ifu goes on to note ¿if resistance is encountered while advancing the balloon dilatation catheter, determine the cause and proceed with caution¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.If balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." cook has concluded that the patient¿s anatomy contributed to this incident.It was reported that the lesion was a severely calcified and 99% occluded.The information provided upon review of complaint file, device history record, complaint history, device master record, and design validation testing provide objective evidence to support that the device was manufactured to specification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9871874
Report Number1820334-2020-00668
Device Sequence Number560744
Product Code LIT
UDI-Device Identifier10827002503141
UDI-Public(01)10827002503141(17)220606(10)9791680
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberG50314
Device Catalogue NumberPTAX4-14-170-2-4
Device Lot Number9791680
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer03/27/2020
05/11/2020
07/14/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/01/2020
05/13/2020
07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIFOCUS INTRODUCER